Alert archive / Iowa / Wind Advisories in 2013
Wind Advisory 5, NWS Des Moines, IA
NWS Des Moines, IA issued this wind advisory at Feb 18, 2013, 3:45 AM CST for 13 counties in Iowa. It took effect at Feb 18, 2013, 12:00 PM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Feb 18, 2013, 3:45 AM CST (09:45 UTC)
- In effect from
- Feb 18, 2013, 12:00 PM CST
- Expired
- Feb 18, 2013, 9:00 PM CST
- In force
- 9 hr
- Issued by
- NWS Des Moines, IA
Counties Calhoun County, IA, Carroll County, IA, Cerro Gordo County, IA, Crawford County, IA, Emmet County, IA, Hancock County, IA, Humboldt County, IA, Kossuth County, IA, Palo Alto County, IA, Pocahontas County, IA, Sac County, IA, Winnebago County, IA, Worth County, IA
The radar
The Des Moines radar (KDMX), 134 km from the middle of the area, began a volume at 09:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 9.8 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 969 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 360 m²/s²
- 0-3 km storm-relative helicity
- 492 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
848 WWUS73 KDMX 180945 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 345 AM CST MON FEB 18 2013 .LOW PRESSURE WILL INTENSIFY ACROSS MINNESOTA AND WISCONSIN TODAY WITH THE PRESSURE GRADIENT TIGHTENING OVER IOWA. THIS WILL PRODUCE STRONG NORTHWEST WINDS BY THIS AFTERNOON AND EVENING BEFORE GRADUALLY WEAKENING OVERNIGHT. IAZ004>007-015>017-023-024-033-034-044-045-181800- /O.NEW.KDMX.WI.Y.0005.130218T1800Z-130219T0300Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-SAC-CALHOUN-CRAWFORD-CARROLL- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS... HUMBOLDT...SAC CITY...ROCKWELL CITY...DENISON...CARROLL 345 AM CST MON FEB 18 2013 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM CST THIS EVENING. * TIMING...WINDS WILL INCREASE FROM THE NORTHWEST BY MIDDAY AND CONTINUE TO STRENGTHEN INTO THE AFTERNOON. STRONGEST WINDS ARE EXPECTED FROM LATE AFTERNOON INTO EARLY EVENING BEFORE SUBSIDING VERY GRADUALLY OVERNIGHT. * WINDS...SUSTAINED WINDS WILL INCREASE TO AROUND 30 MPH BY MID AFTERNOON AND CONTINUE INTO THE EARLY EVENING. WIND GUSTS OF UP TO 45 MPH WILL ALSO BE POSSIBLE DURING THIS TIME. * IMPACTS...THE WIND WILL MAKE DRIVING HIGH PROFILE VEHICLES DIFFICULT AND BLOW LOOSE OBJECTS ABOUT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH ARE EXPECTED ALONG WITH GUSTS OF 45 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CC
3 follow-up statements
777 WWUS73 KDMX 181734 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 1134 AM CST MON FEB 18 2013 .LOW PRESSURE WILL INTENSIFY AS IT SHIFTS EAST INTO WISCONSIN TODAY WITH THE PRESSURE GRADIENT TIGHTENING OVER IOWA. THE SYSTEM WILL DRAG A STRONG COLD FRONT THROUGH IOWA TODAY AND WILL PRODUCE STRONG NORTHWEST WINDS BY THIS AFTERNOON AND EVENING BEFORE GRADUALLY WEAKENING OVERNIGHT. IAZ004>007-015>017-023-024-033-034-044-045-190145- /O.CON.KDMX.WI.Y.0005.130218T1800Z-130219T0300Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-SAC-CALHOUN-CRAWFORD-CARROLL- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS... HUMBOLDT...SAC CITY...ROCKWELL CITY...DENISON...CARROLL 1134 AM CST MON FEB 18 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... * WINDS...SUSTAINED NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 45 MPH ARE EXPECTED. * IMPACTS...THE WIND WILL MAKE DRIVING HIGH PROFILE VEHICLES DIFFICULT AND BLOW LOOSE OBJECTS ABOUT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH ARE EXPECTED ALONG WITH GUSTS OF 45 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
038 WWUS73 KDMX 182124 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 324 PM CST MON FEB 18 2013 .GUSTY NORTHWEST WINDS IN THE WAKE OF STRONG COLD FRONT WILL CONTINUE INTO THIS EVENING. IN ADDITION TO THE WIND ADVISORY...NORTHERN PORTIONS OF THE AREA ARE IN A WIND CHILL ADVISORY AFTER MIDNIGHT TONIGHT. IAZ004>007-015>017-023-024-033-034-044-045-190300- /O.CON.KDMX.WI.Y.0005.000000T0000Z-130219T0300Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-SAC-CALHOUN-CRAWFORD-CARROLL- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS... HUMBOLDT...SAC CITY...ROCKWELL CITY...DENISON...CARROLL 324 PM CST MON FEB 18 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... * WINDS...SUSTAINED NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 45 MPH WILL CONTINUE. * IMPACTS...THE WIND WILL MAKE DRIVING HIGH PROFILE VEHICLES DIFFICULT AND BLOW LOOSE OBJECTS ABOUT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH ARE EXPECTED ALONG WITH GUSTS OF 45 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
184 WWUS73 KDMX 190255 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 855 PM CST MON FEB 18 2013 ...WINDS DIMINISHING TONIGHT... .BREEZY NORTHWEST WINDS WILL CONTINUE OVERNIGHT...BUT HAVE DIMINISHED BELOW ADVISORY CRITERIA. IAZ004>007-015>017-023-024-033-034-044-045-190400- /O.EXP.KDMX.WI.Y.0005.000000T0000Z-130219T0300Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-SAC-CALHOUN-CRAWFORD-CARROLL- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS... HUMBOLDT...SAC CITY...ROCKWELL CITY...DENISON...CARROLL 855 PM CST MON FEB 18 2013 ...WIND ADVISORY WILL EXPIRE AT 9 PM CST THIS EVENING... STRONG NORTHWEST WINDS HAVE DECREASED TO BELOW ADVISORY CRITERIA...BUT WILL REMAIN STRONG OVERNIGHT. GUSTS UP TO 30 MPH WILL REMAIN POSSIBLE ACROSS THE AREA. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this wind advisory went out at Feb 18, 3:37 AM CST, 8 minutes earlier.
Area forecast discussion, Feb 18, 3:37 AM CST, 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 337 AM CST MON FEB 18 2013 .SHORT TERM /TODAY/... DEEPENING SYSTEM ACROSS THE PLAINS WILL PASS THROUGH IOWA TODAY WITH A VARIETY OF ISSUES. INITIALLY...THE SYSTEM IS LACKING DEEPER MOISTURE BUT THIS WILL EVENTUALLY STREAM NORTHWARD ON STRONG SOUTHWEST LOW LEVEL WINDS. FORCING REMAINS QUITE INTENSE ACROSS THE STATE DURING THE DAY AS SYSTEM CONTINUES TO DEEPEN. ANTICIPATE SOME SATURATION BY LATE MORNING WITH PATCHY LIGHT PCPN MAINLY WEST OF INTERSTATE 35. AS LIFT PERSIST...SATURATION WILL BECOME MORE PREVALENT FARTHER EASTWARD ALONG WITH PRECIPITATION CHANCES IN THE AFTERNOON. STILL NOT EXPECTING A WHOLE LOT OF PRECIPITATION WITH THE BULK OF PRECIPITATION DEVELOPING JUST EAST OF THE FORECAST AREA BY LATE AFTERNOON/EVENING HOURS. THERE WILL ALSO BE SOME PRECIPITATION TYPE ISSUES AS COLDER AIR BEGINS TO FLOOD SOUTHWARD INTO THE STATE BY LATER THIS MORNING. TEMPERATURES WILL INITIALLY BE QUITE WARM EVEN BEHIND THE FRONT WHERE MIXING IS EXPECTED TO KEEP TEMPERATURES JUST ABOVE FREEZING. HOWEVER...SECONDARY PUSH OF COLDER AIR WILL ARRIVE BY LATE MORNING WITH ANY SPRINKLES/LIGHT RAIN IN THE WEST TRANSITIONING QUICKLY TO SNOW. THIS WILL TRANSITIONS WILL SPREAD SOUTHEAST INTO THE AFTERNOON WITH MOST LOCATION TO SNOW BY LATE AFTERNOON. HOWEVER...GIVEN THE LIGHT QPF...ANTICIPATE LITTLE ACCUMULATION FROM THIS SYSTEM. OTHER CONCERN WILL BE FROM STRONG NORTHWEST WINDS BEHIND THE FRONT BY THIS AFTERNOON. SOUNDINGS FROM FAIRMONT MN INDICATE 40-45KT AT THE TOP OF THE MIXED LAYER WITH AROUND 40KTS AT MASON CITY AND CARROLL AROUND 00Z. HAVE INCLUDED A WIND ADVISORY FOR MARGINAL WIND CONDITIONS ACROSS THE NORTHWEST QUARTER OF THE FORECAST AREA WITH SUSTAINED WINDS AROUND 30 MPH AND GUSTS AROUND 45 MPH THIS AFTERNOON INTO THE EARLY EVENING. ELSEWHERE...WINDS WILL BE QUITE STRONG BUT SLIGHTLY WEAKER THAN THE FAVORED WIND AREAS OF THE NORTH AND WEST. TEMPERATURES WILL PEAK EARLY IN THE NORTHWEST AND BY MIDDAY IN THE SOUTHEAST WITH FALLING TEMPERATURES DURING THE AFTERNOON AS POLAR AIR SURGES INTO THE STATE. .LONG TERM /TONIGHT THROUGH SUNDAY/... TONIGHT A 500 MB TROUGH WILL MOVE OVER THE AREA...WITH TODAY RAIN AND SNOW MOVING AWAY TO THE EAST BUT ANOTHER ROUND OF LIGHT SNOW SHOWERS POSSIBLE OVERNIGHT...ESPECIALLY ACROSS THE NORTH. ANY SNOWFALL AMOUNTS WOULD BE VERY LIGHT HOWEVER. BEHIND THIS SYSTEM WE WILL SEE MUCH COOLER WEATHER FOR THE NEXT COUPLE OF DAYS AS A SURFACE RIDGE BUILDS INTO THE REGION FROM CANADA. HIGH TEMPERATURES ON TUESDAY WILL BE 20 TO 30 DEGREES COOLER THAN TODAY...AND ON TUESDAY NIGHT AS WINDS CALM NEAR THE RIDGE AXIS TEMPERATURES COULD REALLY PLUMMET. THERE IS A POSSIBILITY OF CIRRUS CLOUDS SO HAVE KEPT TUESDAY NIGHT LOWS ABOVE MOS...BUT LOWERED THEM BELOW ZERO ROUGHLY NORTH OF HIGHWAY 30. IF THE CIRRUS DOES NOT MATERIALIZE THEN THESE ARE STILL TOO WARM. AFTER COLD AND QUIET WEATHER ON TUESDAY AND WEDNESDAY THE BIG WEATHER STORY OF THE WEEK WILL APPROACH IN THE FORM OF A LARGE AND POWERFUL WINTER STORM SYSTEM COMING UP FROM THE SOUTHWESTERN U.S. THE 500 MB LOW ASSOCIATED WITH THIS SYSTEM WILL BE CENTERED OVER THE FOUR CORNERS REGION ON WEDNESDAY EVENING...THEN ROCKET UP INTO KANSAS AND NEBRASKA BY SUNSET THURSDAY. MEANWHILE AS THE SYSTEM EXITS THE ROCKIES INTO THE HIGH PLAINS A SURFACE LOW WILL DEVELOP RAPIDLY AROUND THE OK PANHANDLE EARLY THURSDAY MORNING...THEN MOVE NORTHEAST TOWARD KANSAS CITY AND OVER IOWA ON THURSDAY NIGHT. THERE HAS BEEN REMARKABLE CONSISTENCY IN THE FORECAST EVOLUTION OF THIS SYSTEM FOR SEVERAL DAYS NOW AND SEE NOW REASON TO BUCK THE TREND OF VERY HIGH POPS...WITH CATEGORICAL IN THE SOUTHWEST LATE WEDNESDAY NIGHT AND 100S ON THURSDAY INTO THURSDAY NIGHT. AS THE SURFACE LOW APPROACHES ON THURSDAY A LARGE SWATH OF MODERATE TO HEAVY SNOW IS STILL EXPECTED TO MOVE NORTHEASTWARD ACROSS IOWA...IN CONJUNCTION WITH STRONG AND GUSTY WINDS THAT WILL LEAD TO SERIOUS PROBLEMS WITH VISIBILITY AND DRIFTING. BEHIND THIS INITIAL SWATH A RELATIVE DRY SLOT SHOULD WORK ACROSS AT LEAST OUR SOUTHERN AND SOUTHEASTERN COUNTIES SOMETIME THURSDAY AFTERNOON/NIGHT. HOWEVER...EVEN WITHIN THIS DRY SLOT FORECAST SOUNDINGS CONTINUE TO DEPICT A NEAR SURFACE CLOUD LAYER EXTENDING UP TO AROUND 10 KFT AND EXPECT LIGHT PRECIPITATION WILL CONTINUE THROUGH ITS PASSAGE. THERE REMAINS SOME QUESTION AS TO WHETHER THE SATURATED LAYER WILL EXTEND UP ENOUGH TO TAP INTO THE ICE CRYSTAL INTRODUCTION ZONE...SO THE JURY IS STILL OUT ON WHETHER THE PRECIP WILL STAY LIGHT SNOW OR GO TO LIGHT FREEZING RAIN WITHIN THE DRY SLOT. CONCURRENTLY...AS THE CORE OF THE 500 MB LOW CROSSES NORTHWESTERN IOWA LATER ON THURSDAY NIGHT EXPECT A SWITCH BACK TO ANOTHER BURST OF LIGHT TO MODERATE SNOW...PARTICULARLY ACROSS THE NORTHWEST...AND HAVE MAINTAINED 100 POPS THERE. THE STORM SYSTEM WILL FINALLY MOVE OFF TO THE NORTH AND NORTHEAST ON FRIDAY. WHILE SNOWFALL AMOUNTS ARE STILL VERY MUCH IN QUESTION...IT APPEARS THAT WITH THE LEADING SWATH ON THURSDAY ACCUMULATIONS WILL LIKELY RANGE SOMEWHERE BETWEEN ABOUT 5 AND 10 INCHES ACROSS THE CWA WITH THE HIGHER AMOUNTS IN THE WEST AND NORTHWEST. THE ADDITIONAL SNOWFALL AFTER THIS SWATH THROUGH THURSDAY NIGHT WILL ONLY ADD TO THESE TOTALS. HOWEVER...IN TERMS OF HAZARDOUS IMPACTS THE DIFFERENCE BETWEEN 6 AND 9 INCHES OF SNOW WILL BE DWARFED BY THE DANGEROUS EFFECTS PRODUCED BY THE STRONG WINDS ON THURSDAY...NOT TO MENTION ANY FREEZING RAIN THAT MAY POSSIBLY FALL LATE ON THURSDAY. BETWEEN THE HEAVY SNOW...WIND...AND POSSIBLY ICE...CENTRAL IOWA RESIDENTS WILL FACE A PLETHORA OF POTENTIAL DANGERS FROM THIS STORM AND IT SHOULD BE CLOSELY MONITORED THROUGH THE WEEK. WATCHES AND WARNINGS ARE LIKELY IN THE COMING DAYS FOR AT LEAST PORTIONS OF THE AREA. LOOKING INTO THE FAR EXTENDED...FROM LATE FRIDAY INTO SUNDAY A BRIEF PERIOD OF RIDGING WILL PROVIDE QUIET BUT COOL AND CLOUDY WEATHER FOR MOST OF THE WEEKEND. BY LATE SUNDAY INTO MONDAY ANOTHER LARGE WINTER STORM SYSTEM WILL APPROACH FROM THE SOUTHWEST AND IMPACT IOWA EARLY NEXT WEEK. AT THIS LONG RANGE THE DETAILS OF THIS STORM ARE UNCLEAR. IT WILL LIKELY BE ANOTHER DYNAMIC SYSTEM WITH AMPLE MOISTURE AT ITS DISPOSAL AND PRECIPITATION AMOUNTS SHOULD BE RELATIVELY HIGH ONCE AGAIN. HOWEVER...IT ALSO APPEARS TO HAVE WARMER AIR WORKING INTO IT AND A RAIN/SNOW TYPE EVENT OR OTHER WINTRY MIX IS A DISTINCT POSSIBILITY. THIS WILL BE FLESHED OUT THROUGHOUT THE COMING WEEK. && .AVIATION...18/06Z LITTLE OF CONCERN INITIALLY WITH NOTHING MORE THAN MID/HIGH CLOUDS EARLY THIS MORNING. COLD FRONT APPROACHING SIOUXLAND AREA AT 06Z WILL EVENTUALLY BRING MVFR CONDITIONS BY MIDDAY MON HOWEVER WITH SCT RAIN OR SNOW SHOWERS DEVELOPING WITH PASSAGE OF MID LEVEL TROUGH. STRATUS IS EXPECTED TO PERSIST AS COLDER AIR POURS INTO IA BEHIND THE COLD FRONT. ALSO EXPECT GUSTY NW WIND BEHIND THE FRONT WITH GUSTS 25-30KTS INTO MON EVE...ALONG WITH LINGERING FLURRIES. && WIND ADVISORY FROM NOON TODAY TO 9 PM CST THIS EVENING FOR CALHOUN-CARROLL-CERRO GORDO-CRAWFORD-EMMET-HANCOCK-HUMBOLDT-KOSSUTH- PALO ALTO-POCAHONTAS-SAC-WINNEBAGO-WORTH. && UPDATE/AVIATION...SMALL SHORT TERM...COGIL LONG TERM...LEE
Hazardous weather outlook, Feb 17, 3:44 PM CST, 12 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 344 PM CST SUN FEB 17 2013 IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-081>086- 092>097-182145- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION- CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE- DAVIS- 344 PM CST SUN FEB 17 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A SLIGHT CHANCE OF FREEZING DRIZZLE MAINLY ACROSS THE FAR NORTHEAST ON MONDAY MORNING. VERY LITTLE TO NO ICE ACCUMULATION IS EXPECTED BUT SOME LESSER TRAVELED ROADS COULD BE SLICK AT TIMES. A MAJOR WINTER STORM WILL AFFECT THE OUTLOOK AREA FROM WEDNESDAY NIGHT THROUGH FRIDAY MORNING. IT IS STILL DIFFICULT TO PIN DOWN WHERE THE HEAVIEST SNOW WILL FALL BUT IT APPEARS NORTHWEST IOWA WILL BE TARGETED. LIGHT FREEZING PRECIPITATION IS ALSO POSSIBLE FOR A TIME ON THURSDAY ACROSS THE FAR SOUTH. IN ADDITION...A STRONG EASTERLY WIND WILL CAUSE AREAS OF BLOWING AND DRIFTING SNOW. ANOTHER STORM SYSTEM WILL AFFECT THE AREA SUNDAY INTO MONDAY BUT THERE IS TOO MUCH UNCERTAINTY TO DEFINE HAZARDS AND WHAT AREAS THEY WOULD AFFECT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED BUT REPORTS OF ANY SNOW OR ICE WOULD BE APPRECIATED DURING THE STORMS THAT WILL AFFECT CENTRAL IOWA. FAB
The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 18, 3:21 PM CST | Wind Chill Advisory | DMX | Butler, Cerro Gordo, Emmet, Franklin, Hancock, Humboldt and 6 more | 21 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.